MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY PATELLA RESURFACING SIZE 3; KNEE PATELLA IMPLANT

MEDACTA INTERNATIONAL SA GMK-PRIMARY PATELLA RESURFACING SIZE 3; KNEE PATELLA IMPLANT
Model Number 02.07.0035RP
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 august 2022.Lot 2012792: (b)(4) items manufactured and released on 25-march-2021.Expiration date: 2026-03-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department at 1 year after primary tka with patella resurfacing, the patellar implant mobilizes and needs replacement.It is possible that an osteophyte, generated at approx.6 months after index surgery, contributed to the loosening, but this cannot be determined.The other components were well fixed and the joint was stable.We cannot determine the root cause for mobilization of the patella.
 
Event or Problem Description
Revision surgery performed 1 year 4 months after the primary for patella loosening.No infection.No trauma described by the patient but painful knee.No loosening of the other components.The presence of an osteophyte was discovered on the x-rays that appeared at about 6 months after the primary surgery.The surgeon successfully removed the osteophyte and revised patella with a new implant.

Brand Name
GMK-PRIMARY PATELLA RESURFACING SIZE 3
Common Device Name
KNEE PATELLA IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15444688
Report Number3005180920-2022-00718
Device Sequence Number7522317
Product Code JWH
UDI-Device Identifier07630030815768
UDI-Public07630030815768
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number02.07.0035RP
Device Catalogue Number02.07.0035RP
Device Lot Number2012792
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight80 KG